Alert archive / Florida / Tornado Warnings in 1998
Tornado Warning 38, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 2, 1998, 4:31 PM EDT for Marion County, Florida. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 2, 1998, 4:31 PM EDT (20:31 UTC)
- Expired
- Sep 2, 1998, 5:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 4:45 PM EDT | Thunderstorm Wind | Ocala, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 3:00 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325 WFUS1 KJAX 022031 RRA TORJAX FLC083-022130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 431 PM EDT WED SEP 2 1998 * TORNADO WARNING FOR... MARION COUNTY IN NORTH CENTRAL FLORIDA * UNTIL 530 PM EDT * AT 425 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... FELLOWSHIP BY 450 PM EDT OCALA BY 500 PM EDT GO TO A SMALL INTERIOR ROOM... ON THE LOWEST FLOOR. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. KUYPER/SANTOS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 2, 2:45 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 2, 2:45 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT WED SEP 2 1998 A TORNADO WATCH COVERS THE SOUTHERN PORTION OF OUR CWA DUE TO THE SPIRALING RAIN BANDS FROM HRCN EARL MOVING ACROSS FL. CURRENT...88D SHOWS A BAND OF MODERATE RAIN EXTENDS FROM NEAR PALATKA TO LAKE CITY...MOVING ENE. MOST RAIN HAS REMAINED IN FL COUNTIES ALTHO MID AND HI LEVEL CLOUDS EXTEND ACROSS SE GA. FCST...EVERYTHING IS DEPENDENT UPON HURRICANE EARL. EARL CONTINUES EXHIBITING ERRATIC BEHAVIOR...AFTER MOVING RAPIDLY OVERNIGHT EARL IS NOW STALLED. DETERMINING WHERE AND WHEN EARL WILL MAKE LANDFALL GREATLY AFFECTS THE FORECAST...ESPECIALLY SINCE MOST OF OUR CWA IS ON THE FRINGES OF THE CURRENT TRACK. PRELIM INFO IS LISTED...BUT IT REMAINS JUST THAT. A FLOOD WATCH CONTINUES FOR NORTHEAST FL. WITH THE EASTERLY FLOW THE DANGER OF RIP CURRENTS WILL BE EMPHASIZED IN THE HWO AND NOWCASTS. SWELLS ARE RUNNING 2-4 FEET. PRELIM SSI CB 075/085 076/088 28574 JAX CC 073/088 074/089 28584 GNV CE 070/086 073/088 28663 TRABERT
In the hours before
Special weather statement, Sep 2, 11:45 AM EDT, 4 hours 46 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-022200- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT WED SEP 2 1998 ...FLOOD WATCH IN EFFECT FOR MUCH OF NORTHEAST FLORIDA TODAY AND TONIGHT... ...CHANCE OF RIP CURRENTS INTO THIS EVENING... AT 11 AM EDT THE CENTER OF HURRICANE EARL WAS 140 MILES SOUTHWEST OF DESTIN FLORIDA AND MOVING NORTHEAST. ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY OF THE FUTURE TRACK...THE CURRENT FORECAST IS FOR EARL TO MAKE LANDFALL ALONG THE FLORIDA PANHANDLE COAST EARLY TONIGHT. BECAUSE EARL IS NOW A HURRICANE AND IS MOVING TOWARD FLORIDA A FLOOD WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA: ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...GILCHRIST... HAMILTON...NASSAU...SUWANNEE AND UNION. ALL PERSONS SHOULD REMAIN ON THE ALERT...ESPECIALLY IN AND NEAR THE WATCH AREA AND BE PREPARED TO ACT SHOULD FLOODING BECOME IMMINENT. ...RAINFALL INFORMATION... RAINFALL AMOUNTS THROUGH THURSDAY ARE VERY UNCERTAIN DUE TO THE ERRACTIC NATURE OF EARL...BUT RAINFALL AMOUNTS OF 3 TO 5 INCHES AT THIS TIME ARE POSSIBLE IN THE WATCH AREA. LOCALLY HIGHER AMOUNTS MAY ALSO OCCUR. RAINFALL AMOUNTS OUTSIDE THE WATCH AREA WILL BE MAINLY 1 TO 3 INCHES. ...WIND INFORMATION... DUE TO A GREAT UNCERTAINTY IN THE FUTURE MOVEMENT OF EARL...THERE IS NO CERTAINTY AS TO HOW STRONG WINDS WILL GET IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. HOWEVER...BASED ON THE FORECAST TRACK...NO TROPICAL STORM FORCE WINDS ARE EXPECTED IN THE AREA AS OF THIS TIME. BECAUSE THE TRACK OF HURRICANE EARL AND ITS EFFECTS ON THE AREA COULD CHANGE...ALL PERSONS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD REMAIN ON THE ALERT TO THIS SITUATION. ...OTHER HAZARDOUS WEATHER... THE COMBINATION OF ONSHORE WINDS AND SMALL SWELLS WILL CAUSE A CHANCE OF RIP CURRENTS THIS AFTERNOON AND EVENING. SWIM ONLY GUARDED BEACHES BUT IF CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM ACROSS THE CURRENT UNTIL FREE FROM ITS PULL AND THEN SWIM INTO SHORE AT AN ANGLE AWAY FROM THE RIP CURRENT. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE. MOHLIN
Special weather statement, Sep 2, 11:45 AM EDT, 4 hours 46 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-022200- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT WED SEP 2 1998 ...FLOOD WATCH IN EFFECT FOR MUCH OF NORTHEAST FLORIDA TODAY AND TONIGHT... ...CHANCE OF RIP CURRENTS INTO THIS EVENING... AT 11 AM EDT THE CENTER OF HURRICANE EARL WAS 140 MILES SOUTHWEST OF DESTIN FLORIDA AND MOVING NORTHEAST. ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY OF THE FUTURE TRACK...THE CURRENT FORECAST IS FOR EARL TO MAKE LANDFALL ALONG THE FLORIDA PANHANDLE COAST EARLY TONIGHT. BECAUSE EARL IS NOW A HURRICANE AND IS MOVING TOWARD FLORIDA A FLOOD WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA: ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...GILCHRIST... HAMILTON...NASSAU...SUWANNEE AND UNION. ALL PERSONS SHOULD REMAIN ON THE ALERT...ESPECIALLY IN AND NEAR THE WATCH AREA AND BE PREPARED TO ACT SHOULD FLOODING BECOME IMMINENT. ...RAINFALL INFORMATION... RAINFALL AMOUNTS THROUGH THURSDAY ARE VERY UNCERTAIN DUE TO THE ERRACTIC NATURE OF EARL...BUT RAINFALL AMOUNTS OF 3 TO 5 INCHES AT THIS TIME ARE POSSIBLE IN THE WATCH AREA. LOCALLY HIGHER AMOUNTS MAY ALSO OCCUR. RAINFALL AMOUNTS OUTSIDE THE WATCH AREA WILL BE MAINLY 1 TO 3 INCHES. ...WIND INFORMATION... DUE TO A GREAT UNCERTAINTY IN THE FUTURE MOVEMENT OF EARL...THERE IS NO CERTAINTY AS TO HOW STRONG WINDS WILL GET IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. HOWEVER...BASED ON THE FORECAST TRACK...NO TROPICAL STORM FORCE WINDS ARE EXPECTED IN THE AREA AS OF THIS TIME. BECAUSE THE TRACK OF HURRICANE EARL AND ITS EFFECTS ON THE AREA COULD CHANGE...ALL PERSONS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD REMAIN ON THE ALERT TO THIS SITUATION. ...OTHER HAZARDOUS WEATHER... THE COMBINATION OF ONSHORE WINDS AND SMALL SWELLS WILL CAUSE A CHANCE OF RIP CURRENTS THIS AFTERNOON AND EVENING. SWIM ONLY GUARDED BEACHES BUT IF CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM ACROSS THE CURRENT UNTIL FREE FROM ITS PULL AND THEN SWIM INTO SHORE AT AN ANGLE AWAY FROM THE RIP CURRENT. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE. MOHLIN
Special weather statement, Sep 2, 3:40 PM EDT, 51 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030300- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 PM EDT WED SEP 2 1998 ...TORNADO WATCH IN EFFECT FOR MUCH OF NORTHEAST FLORIDA TIL 11 PM... ...FLOOD WATCH FOR MUCH OF NORTHEAST FLORIDA THROUGH TONIGHT... ...CHANCE OF RIP CURRENTS INTO THIS EVENING... AT 2 PM EDT THE CENTER OF HURRICANE EARL WAS 140 MILES SOUTHWEST OF DESTIN FLORIDA AND MOVING LITTLE. ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY OF THE FUTURE TRACK...THE CURRENT FORECAST IS FOR EARL TO MAKE LANDFALL ALONG THE FLORIDA PANHANDLE COAST DURING TONIGHT. SINCE EARL IS A HURRICANE AND IS MOVING TOWARD FLORIDA A FLOOD WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA: ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...GILCHRIST... HAMILTON...MARION...NASSAU...PUTNAM...SUWANNEE AND UNION. ALL PERSONS SHOULD REMAIN ON THE ALERT...ESPECIALLY IN AND NEAR THE WATCH AREA AND BE PREPARED TO ACT SHOULD FLOODING BECOME IMMINENT. ...RAINFALL INFORMATION... RAINFALL AMOUNTS THROUGH THURSDAY ARE VERY UNCERTAIN DUE TO THE ERRACTIC NATURE OF EARL...BUT RAINFALL AMOUNTS OF 3 TO 5 INCHES AT THIS TIME ARE POSSIBLE IN THE WATCH AREA. LOCALLY HIGHER AMOUNTS MAY ALSO OCCUR. RAINFALL AMOUNTS OUTSIDE THE WATCH AREA WILL BE MAINLY 1 TO 3 INCHES. ...WIND INFORMATION... DUE TO A GREAT UNCERTAINTY IN THE FUTURE MOVEMENT OF EARL...THERE IS NO CERTAINTY AS TO HOW STRONG WINDS WILL GET IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. HOWEVER...BASED ON THE FORECAST TRACK...NO TROPICAL STORM FORCE WINDS ARE EXPECTED IN THE AREA AS OF THIS TIME. BECAUSE THE TRACK OF HURRICANE EARL AND ITS EFFECTS ON THE AREA COULD CHANGE...ALL PERSONS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD REMAIN ON THE ALERT TO THIS SITUATION. ...TORNADOES... AS HURRICANE EARL MOVES CLOSER TO LAND THERE WILL BE A RISK OF TORNADOES IN THE BANDS OF THUDERSTORMS THAT MOVE ON THROUGH. THIS HAS CAUSED A TORNADO WATCH FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA: ALACHUA...BRADFORD...COLUMBIA...FLAGLER...GILCHRIST...MARION... PUTNAM...SUWANNEE AND UNION COUNTIES. TORNADOES IN THESE TYPES OF SITUATIONS CAN FORM WITH LITTLE OR NO ADVANCE NOTICE...AND TORNADOES HAVE ALREADY BEEN INDICATED ACROSS WEST CENTRAL FLORIDA. BECAUSE OF THIS SITUATION YOU SHOULD REMAIN ON THE ALERT AND BE PREPARED TO MOVE TO A SAFE LOCATION SHOULD TORNADOES DEVELOP. ...RIP CURRENTS... THE COMBINATION OF ONSHORE WINDS AND SMALL SWELLS WILL CAUSE A CHANCE OF RIP CURRENTS THROUGH THIS EVENING. SWIM ONLY AT GUARDED BEACHES BUT IF CAUGHT IN A RIP CURRENT DO NOT PANIC.< SWIM ACROSS THE CURRENT UNTIL FREE FROM ITS PULL AND THEN SWIM INTO SHORE. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE. MOHLIN
Special weather statement, Sep 2, 3:40 PM EDT, 51 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030300- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL...CORRECTED 340 PM EDT WED SEP 2 1998 ...TORNADO WATCH IN EFFECT FOR MUCH OF NORTHEAST FLORIDA TIL 11 PM... ...FLOOD WATCH FOR ALL NORTHEAST FLORIDA THROUGH TONIGHT... ...CHANCE OF RIP CURRENTS INTO THIS EVENING... AT 2 PM EDT THE CENTER OF HURRICANE EARL WAS 140 MILES SOUTHWEST OF DESTIN FLORIDA AND MOVING LITTLE. ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY OF THE FUTURE TRACK...THE CURRENT FORECAST IS FOR EARL TO MAKE LANDFALL ALONG THE FLORIDA PANHANDLE COAST DURING TONIGHT. SINCE EARL IS A HURRICANE AND IS MOVING TOWARD FLORIDA A FLOOD WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA: ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...FLAGLER... GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...ST. JOHNS... SUWANNEE AND UNION. ALL PERSONS SHOULD REMAIN ON THE ALERT...ESPECIALLY IN AND NEAR THE WATCH AREA AND BE PREPARED TO ACT SHOULD FLOODING BECOME IMMINENT. ...RAINFALL INFORMATION... RAINFALL AMOUNTS THROUGH THURSDAY ARE VERY UNCERTAIN DUE TO THE ERRACTIC NATURE OF EARL...BUT RAINFALL AMOUNTS OF 3 TO 5 INCHES AT THIS TIME ARE POSSIBLE IN THE WATCH AREA. LOCALLY HIGHER AMOUNTS MAY ALSO OCCUR. RAINFALL AMOUNTS OUTSIDE THE WATCH AREA WILL BE MAINLY 1 TO 3 INCHES. ...WIND INFORMATION... DUE TO A GREAT UNCERTAINTY IN THE FUTURE MOVEMENT OF EARL...THERE IS NO CERTAINTY AS TO HOW STRONG WINDS WILL GET IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. HOWEVER...BASED ON THE FORECAST TRACK...NO TROPICAL STORM FORCE WINDS ARE EXPECTED IN THE AREA AS OF THIS TIME. BECAUSE THE TRACK OF HURRICANE EARL AND ITS EFFECTS ON THE AREA COULD CHANGE...ALL PERSONS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD REMAIN ON THE ALERT TO THIS SITUATION. ...TORNADOES... AS HURRICANE EARL MOVES CLOSER TO LAND THERE WILL BE A RISK OF TORNADOES IN THE BANDS OF THUDERSTORMS THAT MOVE ON THROUGH. THIS HAS CAUSED A TORNADO WATCH FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA: ALACHUA...BRADFORD...COLUMBIA...FLAGLER...GILCHRIST...MARION... PUTNAM...SUWANNEE AND UNION COUNTIES. TORNADOES IN THESE TYPES OF SITUATIONS CAN FORM WITH LITTLE OR NO ADVANCE NOTICE...AND TORNADOES HAVE ALREADY BEEN INDICATED ACROSS WEST CENTRAL FLORIDA. BECAUSE OF THIS SITUATION YOU SHOULD REMAIN ON THE ALERT AND BE PREPARED TO MOVE TO A SAFE LOCATION SHOULD TORNADOES DEVELOP. ...RIP CURRENTS... THE COMBINATION OF ONSHORE WINDS AND SMALL SWELLS WILL CAUSE A CHANCE OF RIP CURRENTS THROUGH THIS EVENING. SWIM ONLY AT GUARDED BEACHES BUT IF CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM ACROSS THE CURRENT UNTIL FREE FROM ITS PULL AND THEN SWIM INTO SHORE. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE. MOHLIN
Special weather statement, Sep 2, 3:40 PM EDT, 51 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030300- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 PM EDT WED SEP 2 1998 ...TORNADO WATCH IN EFFECT FOR MUCH OF NORTHEAST FLORIDA TIL 11 PM... ...FLOOD WATCH FOR MUCH OF NORTHEAST FLORIDA THROUGH TONIGHT... ...CHANCE OF RIP CURRENTS INTO THIS EVENING... AT 2 PM EDT THE CENTER OF HURRICANE EARL WAS 140 MILES SOUTHWEST OF DESTIN FLORIDA AND MOVING LITTLE. ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY OF THE FUTURE TRACK...THE CURRENT FORECAST IS FOR EARL TO MAKE LANDFALL ALONG THE FLORIDA PANHANDLE COAST DURING TONIGHT. SINCE EARL IS A HURRICANE AND IS MOVING TOWARD FLORIDA A FLOOD WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA: ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...GILCHRIST... HAMILTON...MARION...NASSAU...PUTNAM...SUWANNEE AND UNION. ALL PERSONS SHOULD REMAIN ON THE ALERT...ESPECIALLY IN AND NEAR THE WATCH AREA AND BE PREPARED TO ACT SHOULD FLOODING BECOME IMMINENT. ...RAINFALL INFORMATION... RAINFALL AMOUNTS THROUGH THURSDAY ARE VERY UNCERTAIN DUE TO THE ERRACTIC NATURE OF EARL...BUT RAINFALL AMOUNTS OF 3 TO 5 INCHES AT THIS TIME ARE POSSIBLE IN THE WATCH AREA. LOCALLY HIGHER AMOUNTS MAY ALSO OCCUR. RAINFALL AMOUNTS OUTSIDE THE WATCH AREA WILL BE MAINLY 1 TO 3 INCHES. ...WIND INFORMATION... DUE TO A GREAT UNCERTAINTY IN THE FUTURE MOVEMENT OF EARL...THERE IS NO CERTAINTY AS TO HOW STRONG WINDS WILL GET IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. HOWEVER...BASED ON THE FORECAST TRACK...NO TROPICAL STORM FORCE WINDS ARE EXPECTED IN THE AREA AS OF THIS TIME. BECAUSE THE TRACK OF HURRICANE EARL AND ITS EFFECTS ON THE AREA COULD CHANGE...ALL PERSONS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD REMAIN ON THE ALERT TO THIS SITUATION. ...TORNADOES... AS HURRICANE EARL MOVES CLOSER TO LAND THERE WILL BE A RISK OF TORNADOES IN THE BANDS OF THUDERSTORMS THAT MOVE ON THROUGH. THIS HAS CAUSED A TORNADO WATCH FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA: ALACHUA...BRADFORD...COLUMBIA...FLAGLER...GILCHRIST...MARION... PUTNAM...SUWANNEE AND UNION COUNTIES. TORNADOES IN THESE TYPES OF SITUATIONS CAN FORM WITH LITTLE OR NO ADVANCE NOTICE...AND TORNADOES HAVE ALREADY BEEN INDICATED ACROSS WEST CENTRAL FLORIDA. BECAUSE OF THIS SITUATION YOU SHOULD REMAIN ON THE ALERT AND BE PREPARED TO MOVE TO A SAFE LOCATION SHOULD TORNADOES DEVELOP. ...RIP CURRENTS... THE COMBINATION OF ONSHORE WINDS AND SMALL SWELLS WILL CAUSE A CHANCE OF RIP CURRENTS THROUGH THIS EVENING. SWIM ONLY AT GUARDED BEACHES BUT IF CAUGHT IN A RIP CURRENT DO NOT PANIC.< SWIM ACROSS THE CURRENT UNTIL FREE FROM ITS PULL AND THEN SWIM INTO SHORE. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE. MOHLIN
Special weather statement, Sep 2, 3:40 PM EDT, 51 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030300- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL...CORRECTED 340 PM EDT WED SEP 2 1998 ...TORNADO WATCH IN EFFECT FOR MUCH OF NORTHEAST FLORIDA TIL 11 PM... ...FLOOD WATCH FOR ALL NORTHEAST FLORIDA THROUGH TONIGHT... ...CHANCE OF RIP CURRENTS INTO THIS EVENING... AT 2 PM EDT THE CENTER OF HURRICANE EARL WAS 140 MILES SOUTHWEST OF DESTIN FLORIDA AND MOVING LITTLE. ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY OF THE FUTURE TRACK...THE CURRENT FORECAST IS FOR EARL TO MAKE LANDFALL ALONG THE FLORIDA PANHANDLE COAST DURING TONIGHT. SINCE EARL IS A HURRICANE AND IS MOVING TOWARD FLORIDA A FLOOD WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA: ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...FLAGLER... GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...ST. JOHNS... SUWANNEE AND UNION. ALL PERSONS SHOULD REMAIN ON THE ALERT...ESPECIALLY IN AND NEAR THE WATCH AREA AND BE PREPARED TO ACT SHOULD FLOODING BECOME IMMINENT. ...RAINFALL INFORMATION... RAINFALL AMOUNTS THROUGH THURSDAY ARE VERY UNCERTAIN DUE TO THE ERRACTIC NATURE OF EARL...BUT RAINFALL AMOUNTS OF 3 TO 5 INCHES AT THIS TIME ARE POSSIBLE IN THE WATCH AREA. LOCALLY HIGHER AMOUNTS MAY ALSO OCCUR. RAINFALL AMOUNTS OUTSIDE THE WATCH AREA WILL BE MAINLY 1 TO 3 INCHES. ...WIND INFORMATION... DUE TO A GREAT UNCERTAINTY IN THE FUTURE MOVEMENT OF EARL...THERE IS NO CERTAINTY AS TO HOW STRONG WINDS WILL GET IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. HOWEVER...BASED ON THE FORECAST TRACK...NO TROPICAL STORM FORCE WINDS ARE EXPECTED IN THE AREA AS OF THIS TIME. BECAUSE THE TRACK OF HURRICANE EARL AND ITS EFFECTS ON THE AREA COULD CHANGE...ALL PERSONS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD REMAIN ON THE ALERT TO THIS SITUATION. ...TORNADOES... AS HURRICANE EARL MOVES CLOSER TO LAND THERE WILL BE A RISK OF TORNADOES IN THE BANDS OF THUDERSTORMS THAT MOVE ON THROUGH. THIS HAS CAUSED A TORNADO WATCH FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA: ALACHUA...BRADFORD...COLUMBIA...FLAGLER...GILCHRIST...MARION... PUTNAM...SUWANNEE AND UNION COUNTIES. TORNADOES IN THESE TYPES OF SITUATIONS CAN FORM WITH LITTLE OR NO ADVANCE NOTICE...AND TORNADOES HAVE ALREADY BEEN INDICATED ACROSS WEST CENTRAL FLORIDA. BECAUSE OF THIS SITUATION YOU SHOULD REMAIN ON THE ALERT AND BE PREPARED TO MOVE TO A SAFE LOCATION SHOULD TORNADOES DEVELOP. ...RIP CURRENTS... THE COMBINATION OF ONSHORE WINDS AND SMALL SWELLS WILL CAUSE A CHANCE OF RIP CURRENTS THROUGH THIS EVENING. SWIM ONLY AT GUARDED BEACHES BUT IF CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM ACROSS THE CURRENT UNTIL FREE FROM ITS PULL AND THEN SWIM INTO SHORE. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE. MOHLIN
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:29 PM EDT | Tornado Warning | JAX | Marion | 56 min |
| Sep 2, 6:39 PM EDT | Tornado Warning | JAX | Alachua, Marion, Putnam | 61 min |
| Sep 2, 6:50 PM EDT | Tornado Warning | JAX | Gilchrist | 65 min |
Nearby
Tornado Warnings in Florida, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.